Alert archive / Arizona / Red Flag Warnings in 2022
Red Flag Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at May 23, 2022, 1:46 PM MST for 4 counties in Arizona. It took effect at May 24, 2022, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2022, 1:46 PM MST (20:46 UTC)
- In effect from
- May 24, 2022, 11:00 AM MST
- Expired
- May 24, 2022, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2880 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578 WWUS85 KTWC 232046 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 146 PM MST Mon May 23 2022 AZZ152-241115- /O.NEW.KTWC.FW.W.0015.220524T1800Z-220525T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 146 PM MST Mon May 23 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY FOR FOR STRONG GUSTY WINDS, LOW HUMIDITY, AND A VERY HIGH TO EXTREME FIRE DANGER RATING FOR FIRE WEATHER ZONE 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 7 PM MST Tuesday. * AFFECTED AREA...Primarily the Upper Gila River Valley of fire weather zone 152. * TIMING...From Tuesday late morning through Tuesday evening. * WINDS...Northwest winds 20 to 25 mph gusts to 35 mph. * RELATIVE HUMIDITY...5 to 9 percent. * IMPACTS...Due to these weather conditions and the extreme dryness of the fuels, any fires that develop or are ongoing will have the potential to spread rapidly and resist control efforts. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
944 WWUS85 KTWC 240817 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 117 AM MST Tue May 24 2022 AZZ152-250200- /O.CON.KTWC.FW.W.0015.220524T1800Z-220525T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 117 AM MST Tue May 24 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG GUSTY WINDS, LOW HUMIDITY AND A VERY HIGH TO EXTREME FIRE DANGER RATING FOR FIRE WEATHER ZONE 152... * AFFECTED AREA...Primarily the Upper Gila River Valley of fire weather zone 152. * TIMING...From 11 AM this morning through 7 PM this evening. * WINDS...Northwest winds 20 to 25 mph gusting to around 40 mph. * RELATIVE HUMIDITY...5 to 9 percent. * IMPACTS...Due to these weather conditions and the extreme dryness of the fuels, any fires that develop or are ongoing will have the potential to spread rapidly and resist control efforts. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
879 WWUS85 KTWC 242110 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 210 PM MST Tue May 24 2022 AZZ152-250200- /O.CON.KTWC.FW.W.0015.000000T0000Z-220525T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 210 PM MST Tue May 24 2022 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM MST THIS EVENING FOR STRONG GUSTY WINDS, LOW HUMIDITY AND A VERY HIGH TO EXTREME FIRE DANGER RATING FOR FIRE WEATHER ZONE 152... * AFFECTED AREA...Fire weather zone 152. * TIMING...Through 7 PM this evening. * WINDS...Northwest winds 20 to 25 mph gusting to around 40 mph. * RELATIVE HUMIDITY...5 to 9 percent. * IMPACTS...Due to these weather conditions and the extreme dryness of the fuels, any fires that develop or are ongoing will have the potential to spread rapidly and resist control efforts. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 23, 3:18 AM MST, 10 hours 28 minutes earlier.
Area forecast discussion, May 23, 3:18 AM MST, 10 hours 28 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 318 AM MST Mon May 23 2022 .SYNOPSIS...Dry weather, breezy afternoons and near normal temperatures will continue until warming toward the latter half of the week. && .DISCUSSION...Near normal high temperatures and afternoon breezes to start off the week then a warming trend to end the week as high pressure builds over the area. Temperatures moderate a bit next weekend. && .AVIATION...Valid through 23/12z. SKC to SCT clouds AOA 20k ft MSL thru valid pd. Variable terrain driven winds less than 12 kts through 22/19z and after 23/04z. At other times, SWly winds at 12-16 kts with occasional gusts to 25 kts during the afternoon from surface heating. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry conditions with near normal temperatures are expected until a warming trend arrives toward midweek. Winds remain gusty at times during afternoons, particularly across the Upper Gila River Valley for today and Tuesday. Add in low humidities and a few isolated spots may briefly approach critical fire weather conditions. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.